MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M1636021
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device sample from the reported event has been returned to angiodynamics.As the guidewire is a purchased component, it will be forwarded to our supplier for evaluation.Upon completion of the investigation a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, "guidewire packaged in (picc) kit had a small barb sticking out which would not allow the introducer to pass over the wire." the guidewire was returned to angiodynamics unravelled and in two pieces.When queried, the end user hospital indicated that they "cut the guidewire in half to complete the insertion." no patient injury or complications were reported.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the xcela pasv picc product family and the failure mode "guidewire - barb." no adverse trend was identified.The guidewire was returned to angiodynamics in two pieces (per the sales rep, the end user had cut the guidewire in half to complete the insertion).It was then forwarded to lake region mfg., angiodynamics' guidewire supplier, along with a supplier corrective action request (scar).Lake region described the condition of the wire as "kinked, bent, and offset." when examined microscopically, no anomalies were noted to the distal or proximal welds of the guidewire.Based on the condition of the wire and the information provided by the end user, it was not possible to define a definitive root cause for the event.Lake region's review of their device history records indicate that the product met specification prior to shipment.(b)(4).

Brand Name
ANGIODYNAMICS / XCELA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7817936
Report Number1317056-2018-00164
Device Sequence Number1391731
Product Code LJS
UDI-Device IdentifierH96560M1636021
UDI-PublicH96560M1636021
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberH96560M1636021
Device Lot Number5237535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1